Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 214, NWS Atlanta, GA

June 21, 2001Floyd County, Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 7:48 PM EDT for Floyd County, Polk County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 7:48 PM EDT (23:48 UTC)
Expired
Jun 21, 2001, 8:15 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Whole counties

Counties Floyd County, GA, Polk County, GA

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:00 PM EDTThunderstorm WindCave Spg, GAThe Floyd County 911 center reported that two trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 212348
SVRATL
GAC115-233-220015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 815 PM EDT

* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CAVE SPRING...MOVING EAST AT 50 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TAYLORSVILLE...ROCKMART...LINDALE...CEDARTOWN...CAVE SPRING AND
ARAGON.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 21, 4:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT THU JUN 21 2001

AIRMASS OVER CWA MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY. HAVE
ISSUED SEVERAL WARNINGS FOR CENTRAL/SOUTHEAST COUNTIES. MODELS SHOW
FRONT REACHING NORTHWEST GA FRIDAY MORNING...AND STALLING OUT OVER
CENTRAL CWA FRIDAY NIGHT. MORE STABLE AIR SPREADS INTO NORTH GA BY
SATURDAY MORNING. THUNDERSTORMS MOVING INTO MIDDLE TN AND NORTHWEST
AL SHOULD REACH NORTHWEST GA LATER TONIGHT. WILL KEEP CHANCE POPS
OVERNIGHT AND 50 TO 60 PERCENT POPS FOR FRIDAY. WITH SOME DRYING
INDICATED...WILL DECREASE POPS FRIDAY NIGHT FROM THE NORTHWEST. DRY
FOR SATURDAY EXCEPT CENTRAL. EXTENDED QUESTIONABLE AS UPPER LOW
PARKS OVER EASTERN KY AND TN. FOR NOW...WILL LEAVE SUNDAY AND MONDAY
DRY AS ON PREVIOUS FORECAST. WILL MAKE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES.

FCSTID = 41
ATL   68  83  64  82 /  40  50  30  10
AHN   68  85  65  84 /  30  50  40  10
GVL   66  85  65  84 /  30  50  40  10
RMG   66  80  62  82 /  40  60  20  10
CSG   70  88  68  85 /  30  50  30  30
MCN   69  89  67  85 /  30  50  30  30

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAIABLE AT FLUS42 KFFC

In the hours before

Local storm report, Jun 21, 3:42 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
342 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    2 S CHAUNCEY              GA   WIND DAMAGE
06/21/01   DODGE                          TREES UPROOTED REPORTED BY
                                          FIRE DEPARTMENT

1150 AM    ALAMO                     GA   .75 INCH HAIL
06/21/01   WHEELER                        REPORTED BY LAW
                                          ENFORCEMENT

1220 PM    MT VERNON                 GA   WIND DAMAGE
06/21/01   MONTGOMERY                     TREES DOWN REPORTED BY
                                          EMERGENCY MANAGER

0130 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        TREES DOWN. ONE TREE ON A
                                          HOUSE. REPORTED BY LAW
                                          ENFORCEMENT

0200 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        MULTIPLE TREES DOWN ON
                                          POWER LINES AND HOUSES
                                          REPORTED BY EMERGENCY
                                          MANAGER

0210 PM    UNADILLA                  GA   .88 INCH HAIL
06/21/01   DOOLY                          REPORTED BY PUBLIC

f
Local storm report, Jun 21, 5:30 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
530 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    2 S CHAUNCEY              GA   WIND DAMAGE
06/21/01   DODGE                          TREES UPROOTED REPORTED BY
                                          FIRE DEPARTMENT

1150 AM    ALAMO                     GA   .75 INCH HAIL
06/21/01   WHEELER                        REPORTED BY LAW
                                          ENFORCEMENT

1220 PM    MT VERNON                 GA   WIND DAMAGE
06/21/01   MONTGOMERY                     TREES DOWN REPORTED BY
                                          EMERGENCY MANAGER

0130 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        TREES DOWN. ONE TREE ON A
                                          HOUSE. REPORTED BY LAW
                                          ENFORCEMENT

0200 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        MULTIPLE TREES DOWN ON
                                          POWER LINES AND HOUSES
                                          REPORTED BY EMERGENCY
                                          MANAGER

0210 PM    UNADILLA                  GA   .88 INCH HAIL
06/21/01   DOOLY                          REPORTED BY PUBLIC

0215 PM    EAST MACON                GA   WIND DAMAGE
06/21/01   BIBB                           TREES DOWN ON HOUSE.
                                          REPORTED BY EMERGENCY
                                          MANAGER

0220 PM    GRAY                      GA   WIND DAMAGE
06/21/01   JONES                          TREES DOWN.
                                          REPORTED BY 911

0230 PM    MONTROSE                  GA   .75 INCH HAIL
06/21/01   LAURENS                        WIND BLEW SKIRTING OUT
                                          FROM UNDER MOBILE HOME
                                          REPORTED BY PUBLIC

0420 PM    5 SW JACKSON              GA   .75 INCH HAIL
06/21/01   BUTTS   &                       REPORTED BY 911

DH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:43 AM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler32 min
Jun 21, 12:18 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs27 min
Jun 21, 1:08 PM EDTSevere Thunderstorm WarningFFCHouston, Macon37 min
Jun 21, 1:42 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs33 min
Jun 21, 1:55 PM EDTSevere Thunderstorm WarningFFCDooly35 min
Jun 21, 2:15 PM EDTSevere Thunderstorm WarningFFCBibb, Jones45 min
Jun 21, 2:26 PM EDTSevere Thunderstorm WarningFFCLaurens49 min
Jun 21, 2:47 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Jun 21, 2:48 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor27 min
Jun 21, 4:10 PM EDTSevere Thunderstorm WarningFFCButts35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.